Alert archive / Ohio / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 285, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jul 11, 2011, 9:28 PM EDT for Darke County, Montgomery County, Preble County, Ohio; Union County, Wayne County, Indiana. It was in force for 62 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2011, 9:28 PM EDT (01:28 UTC)
- Expired
- Jul 11, 2011, 10:30 PM EDT
- In force
- 62 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Union County, IN, Wayne County, IN, Darke County, OH, Montgomery County, OH, Preble County, OH
The radar
The Cincinnati radar (KILN), 90 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 9:32 PM EDT | TSTM WND DMG | 5 Ne Richmond, IN | 4 TREES FELL ON A HOUSE. NUMEROUS OTHER TREES DOWN ON COOK ROAD FROM SR 227 TO STATE LINE. TIME ESTIMATED. |
| Jul 11, 9:36 PM EDT | TSTM WND DMG | 2 W Richmond, IN | ROOF BLOWN OFF THE PRESS BOX AND A DUGOUT AT MCBRIDE STADIUM. |
| Jul 11, 9:36 PM EDT | TSTM WND DMG | Richmond, IN | HOUSE WITH ROOF DAMAGE AND A TRAILER PUSHED ONTO PORCH. CORRECTED TIME. |
| Jul 11, 9:59 PM EDT | TSTM WND GST 63 | Eaton, OH | |
| Jul 11, 10:33 PM EDT | TSTM WND DMG | Richmond, IN | HOUSE WITH ROOF DAMAGE AND A TRAILER PUSHED ONTO PORCH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 11, 7:18 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
| Jul 11, 9:22 PM EDT | Severe Thunderstorm Watch | SPC | 3 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.5 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4907 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 987 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 202 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 5.9
- Supercell composite
- 33.6
The text
As transmitted, in the capitals the NWS used until 2016.
945 WUUS51 KILN 120128 SVRILN INC161-177-OHC037-113-135-120230- /O.NEW.KILN.SV.W.0285.110712T0128Z-110712T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 928 PM EDT MON JUL 11 2011 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EXTREME NORTHEASTERN UNION COUNTY IN EAST CENTRAL INDIANA... EASTERN WAYNE COUNTY IN EAST CENTRAL INDIANA... EXTREME SOUTHERN DARKE COUNTY IN WEST CENTRAL OHIO... WESTERN MONTGOMERY COUNTY IN WEST CENTRAL OHIO... NORTHERN PREBLE COUNTY IN WEST CENTRAL OHIO... * UNTIL 1030 PM EDT. * AT 927 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MIDDLEBORO...MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... RICHMOND... NEW PARIS... LEWISBURG... WEST ALEXANDRIA... TROTWOOD... ENGLEWOOD... EATON... IN ADDITION...MIDDLEBORO...SPRING GROVE...CASTINE...ELDORADO...WEST MANCHESTER...RICHMOND MUNICIPAL AIRPORT...BOSTON AND NEW HOPE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-70 BETWEEN MILE MARKERS 145 AND 156 IN INDIANA AND BETWEEN MILE MARKERS 0 AND 28 IN OHIO... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT TUESDAY MORNING FOR EAST CENTRAL INDIANA AND SOUTHWESTERN OHIO. A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 500 AM EDT TUESDAY MORNING FOR SOUTHEASTERN INDIANA AND NORTHEASTERN KENTUCKY AND SOUTHWESTERN OHIO. && LAT...LON 3996 8507 3991 8431 3966 8425 3972 8491 TIME...MOT...LOC 0128Z 327DEG 12KT 3990 8485 $$ BINAU
2 follow-up statements
968 WWUS51 KILN 120144 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 944 PM EDT MON JUL 11 2011 OHC037-120155- /O.CAN.KILN.SV.W.0285.000000T0000Z-110712T0230Z/ DARKE OH- 944 PM EDT MON JUL 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHWESTERN DARKE COUNTY HAS BEEN CANCELLED... PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. LAT...LON 3987 8500 3991 8432 3966 8425 3972 8491 TIME...MOT...LOC 0145Z 309DEG 19KT 3981 8469 $$ INC161-177-OHC113-135-120230- /O.CON.KILN.SV.W.0285.000000T0000Z-110712T0230Z/ UNION IN-WAYNE IN-MONTGOMERY OH-PREBLE OH- 944 PM EDT MON JUL 11 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR SOUTHEASTERN WAYNE AND EXTREME NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA...AND NORTHERN PREBLE AND WESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO... AT 941 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR NEW HOPE...MOVING SOUTHEAST AT 20 MPH. LOCATIONS IMPACTED INCLUDE... LEWISBURG...EATON...WEST ALEXANDRIA...ENGLEWOOD AND TROTWOOD. IN ADDITION...OKLAHOMA...PHILLIPSBURG...BROOKVILLE...NEW LEBANON... FARMERSVILLE AND DREXEL ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. AS STORMS APPROACH...SEEK SHELTER IN STURDY BUILDINGS AND STAY AWAY FROM WINDOWS. THIS STORM IS ALSO CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY FLOOD ROADS...DITCHES AND LOW LYING AREAS. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE ROAD AND AVOID FLOOD PRONE AREAS. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3987 8500 3991 8432 3966 8425 3972 8491 TIME...MOT...LOC 0145Z 309DEG 19KT 3981 8469 $$ BINAU
024 WWUS51 KILN 120227 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 1027 PM EDT MON JUL 11 2011 INC161-177-OHC113-135-120237- /O.EXP.KILN.SV.W.0285.000000T0000Z-110712T0230Z/ UNION IN-WAYNE IN-MONTGOMERY OH-PREBLE OH- 1027 PM EDT MON JUL 11 2011 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WAYNE AND EXTREME NORTHEASTERN UNION COUNTIES IN EAST CENTRAL INDIANA...AND NORTHERN PREBLE AND WESTERN MONTGOMERY COUNTIES IN WEST CENTRAL OHIO WILL EXPIRE AT 1030 PM EDT... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. PLEASE REPORT PREVIOUS WIND DAMAGE OR HAIL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 5 AM. LAT...LON 3987 8500 3991 8432 3966 8425 3972 8491 TIME...MOT...LOC 0227Z 309DEG 19KT 3967 8447 $$ BINAU
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 7:51 PM EDT, 1 hour 37 minutes earlier.
Area forecast discussion, Jul 11, 7:51 PM EDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
751 PM EDT MON JUL 11 2011
.SYNOPSIS...
A TROUGH OF LOW PRESSURE WILL MOVE ACROSS THE AREA THROUGH
TONIGHT. A COLD FRONT WILL PUSH THROUGH THE REGION TUESDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
THUNDERSTORMS ARE SAGGING SLOWLY SOUTHEAST ACROSS SOUTH CENTRAL
OHIO THIS AFTERNOON. THESE STORMS HAVE LAID OUT AN OUTFLOW
BOUNDARY THAT IS MOVING SOUTH ACROSS SOUTHWEST OHIO. BEHIND THE
OUTFLOW...TEMPERATURES HAVE DROPPED INTO THE 70S. QUESTION REMAINS
AS TO HOW FAR SOUTH THIS BOUNDARY WILL EVENTUALLY MAKE IT. THE
WESTERN EDGE OF IT IS MAKING A MUCH SLOWER SOUTHWARD PUSH THAN
THE EASTERN PORTION. FOR NOW...HAVE TRIMMED BACK THE HEAT
ADVISORIES/WARNINGS ALONG AND BEHIND THIS BOUNDARY. WILL LIKELY
HAVE TO TRIM MORE OF IT AWAY THROUGH LATE AFTERNOON AS IT
PROGRESSES FARTHER SOUTH. THE AIRMASS REMAINS EXTREMELY UNSTABLE
AHEAD OF THIS BOUNDARY SO TOUGH TO RULE OUT SOME ADDITIONAL
THUNDERSTORM DEVELOPMENT ALONG IT THROUGH EARLY EVENING.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH TUESDAY NIGHT/...
A COMBINATION OF HEAT AND HUMIDITY WILL RESULT IN CONDITIONS AGAIN
EXCEEDING HEAT ADVISORY CRITERIA IN THE SOUTHERN PORTIONS OF THE
CWA. THE FAR SOUTH AREAS LOOK TO TOP OUT WITH HEAT INDICES ABOVE 105
AGAIN...REQUIRING A SECOND DAY OF EXCESSIVE HEAT WARNINGS.
OBVIOUSLY...THIS FORECAST IS CONTINGENT ON A CERTAIN LEVEL OF
REALIZED INSOLATION AND A LACK OF CLOUD DEBRIS OR THUNDERSTORMS.
THERE WILL BE A THETA-E GRADIENT ACROSS THE FORECAST AREA ON
TUESDAY...WITH DRIER CONDITIONS IN THE NORTH AND COOLER TEMPERATURES
STARTING TO MOVE IN ON NORTHWESTERLY FLOW. THE CHANCE FOR SHOWERS
AND THUNDERSTORMS WILL CONTINUE NEAR AND SOUTH OF THIS
BOUNDARY...BUT THIS THREAT WILL DIMINISH ON TUESDAY NIGHT AS THIS
GRADIENT MOVES SOUTH AND PUTS THE FORECAST AREA IN SOMEWHAT MORE OF
A STABLE ENVIRONMENT. THIS SHOULD ALSO ALLOW LOW TEMPS TO DROP DOWN
BELOW 70 FOR MOST OF THE FORECAST AREA...WITH THE COOLEST READINGS
IN THE NORTH.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
OPERATIONAL MODELS CONTINUE TO BE IN DECENT AGREEMENT FOR THE
FORECAST PERIOD WEDNESDAY INTO THURSDAY NIGHT. COLD FRONT WILL
CONTINUE TO SLIP SOUTH AND SOUTHWEST ON WEDNESDAY...TAKING THE
THREAT OF PCPN WITH IT. SFC HIGH PRESSURE IS THEN FORECAST TO BUILD
INTO THE REGION WEDNESDAY NIGHT INTO THURSDAY...THEN WILL GRADUALLY
PASS TO THE EAST/NORTHEAST OF THE REGION ON FRIDAY. TEMPERATURES
WILL COOL DOWN MORE TOWARD SEASONAL LEVELS BY THURSDAY ALONG WITH AN
INFILTRATION OF DRIER AIR.
FOR THE REMAINDER OF THE EXTENDED PERIOD...FRIDAY THROUGH
MONDAY...MODELS CONTINUE TO DISAGREE ON HOW EXACTLY UPR LVL RIDGE
WILL REBUILD ACRS THE CNTRL PLAINS AND INTO THE UPR/MID MS RIVER
VLY. GFS CONTINUES TO SHOW AN INVERTED SFC TROF DEVELOPING WEST OF
THE APPALACHIAN SPINE FRIDAY INTO SATURDAY...WHILE THE ECMWF
CONTINUES TO HINT AT MCS ACTIVITY IN THE NW FLOW PATTERN ALOFT INTO
THE WEEKEND. THE GFS SOLUTION WOULD BRING SMALL CHANCES FOR
AFTN/EVENING THUNDERSTORMS TO THE ERN CWFA WHILE THE ECMWF WOULD
BRING MORE CHANCES OF SHOWERS AND THUNDERSTORMS TO THE ENTIRE
REGION. GIVEN THE MODELS BEING AT ODDS...WILL USE PERSISTENCE AND
KEEP LOW POPS GOING INTO THE WEEKEND ATTM. FOR SUNDAY NIGHT INTO
EARLY NEXT WEEK...A COLD FRONT MAY APPROACH THE REGION FROM THE NW.
HOWEVER...GIVEN THE UNCERTAINTY FOR THE WEEKEND...IT IS HARD TO PUT
MUCH FAITH IN THIS TIMING...SO AGAIN WILL CONTINUE WITH LOW CHANCE
POPS. TEMPERATURES WILL GRADUALLY WARM BACK UP INTO THE UPPER 80S
AND LOWER 90S.
&&
.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
CONVECTION HAS REDEVELOPED IN NRN INDIANA ALONG A TROUGH. 12Z HIRES
WRF NMM AND ARF ARE SHOWING THIS CONVECTION WORKING E ESE TOWARDS
DAY AND CMH/LCK THRU 03Z-04Z BEFORE DYING OFF. PUT CBS IN
DAY/CMH/LCK ATTM...WILL THROW IN A TSRA IF IT BECOMES NECESSARY.
FNT IS FCST TO DROP S TOWARDS THE OH RIVER OVERNIGHT. CONVECTION
IS EXPECTED TO DEVELOP ACROSS SRN OH/IN INTO NRN KY DURING THE
AFTN ON TUE.
WITH THE HIGH DEWPOINTS ACROSS THE S...BROUGHT MVFR FOG IN BY 06Z
WITH SOME IFR IN LUK.
OUTLOOK...NO SIGNIFICANT WEATHER EXPECTED.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR OHZ070-
071-078-079-081.
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR OHZ070-071-078-079-
081.
HEAT ADVISORY FROM NOON TO 8 PM EDT TUESDAY FOR OHZ072-080-082-
088.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT TUESDAY FOR OHZ077.
KY...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR
KYZ089>100.
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR KYZ089>100.
IN...EXCESSIVE HEAT WARNING UNTIL 8 PM EDT THIS EVENING FOR INZ058-
059-066-073>075-080.
HEAT ADVISORY UNTIL 8 PM EDT TUESDAY FOR INZ066-073>075-080.
&&
SYNOPSIS...JGL
NEAR TERM...JGL
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...SITESHazardous weather outlook, Jul 11, 8:13 PM EDT, 1 hour 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 813 PM EDT MON JUL 11 2011 OHZ072-080-082-088-130015- CLINTON-HIGHLAND-PIKE-SCIOTO- 813 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ON TUESDAY. INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-073-074-130015- WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN- UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING- PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-ROSS-HOCKING- 813 PM EDT MON JUL 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ON TUESDAY. INZ066-073>075-080-KYZ089>100-OHZ070-071-078-079-081-130015- FRANKLIN IN-RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE- KENTON-CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS- BUTLER-WARREN-CLERMONT-BROWN-ADAMS- 813 PM EDT MON JUL 11 2011 ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ON TUESDAY. OHZ077-130015- HAMILTON- 813 PM EDT MON JUL 11 2011 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 8 PM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST OHIO. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN ON TUESDAY. SOME OF THESE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND ON TUESDAY. HATZOS
In the hours before
Local storm report, Jul 11, 8:16 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
816 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL COVINGTON 40.12N 84.35W
07/11/2011 U1.75 INCH MIAMI OH PUBLIC
&&Local storm report, Jul 11, 8:22 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WILMINGTON OH
822 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM HAIL 4 W PIQUA 40.15N 84.33W
07/11/2011 M1.50 INCH MIAMI OH PUBLIC
CORRECTED COVINGTON OH REPORT FROM 1.75 TO 1.50.
&&
HATZOSSpecial weather statement, Jul 11, 8:26 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
826 PM EDT MON JUL 11 2011
OHZ046-055-056-120100-
DELAWARE OH-FRANKLIN OH-LICKING OH-
826 PM EDT MON JUL 11 2011
...A AREA OF STRONG THUNDERSTORMS WILL AFFECT LICKING...NORTHEASTERN
FRANKLIN AND EASTERN DELAWARE COUNTIES THROUGH 900 PM EDT...
AT 823 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS ACROSS SOUTHERN
DELAWARE AND NORTHERN LICKING COUNTIES. THESE STORMS ARE MOVING
SOUTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THESE STORMS.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...UTICA...GRANVILLE...
HEBRON...BUCKEYE LAKE...NEWARK...HEATH...HARBOR HILLS AND HANOVER.
ALSO...ST. LOUISVILLE...FALLSBURG...BROWNSVILLE AND GRATIOT ARE NEAR
THE PATH OF THESE STRONG THUNDERSTORMS.
LAT...LON 3995 8219 3994 8223 3992 8223 3993 8268
4014 8312 4043 8302 4042 8293 4036 8292
4035 8275 4028 8274 4027 8252 4027 8248
4025 8247 4025 8230 4021 8218
HATZOSLocal storm report, Jul 11, 8:55 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
855 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST KFFO WRIGHT-PATT AFB 39.83N 84.05W
07/11/2011 M64.00 MPH GREENE OH OTHER FEDERAL
RECORDED AT WRIGHT-PATTERSON AIR FORCE BASE.
0842 PM HAIL 5 NW FAIRBORN 39.86N 84.09W
07/11/2011 E1.00 INCH MONTGOMERY OH PUBLIC
REPORTED FROM HUBER HEIGHTS.
0849 PM TSTM WND GST KSGH SPRINGFIELD APT 39.84N 83.84W
07/11/2011 M55.00 MPH CLARK OH AWOS
RECORDED AT SPRINGFIELD BECKLEY AIRPORT.
&&
HATZOSSpecial weather statement, Jul 11, 9:03 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
903 PM EDT MON JUL 11 2011
OHZ056-065-120145-
FAIRFIELD OH-LICKING OH-
903 PM EDT MON JUL 11 2011
...A STRONG THUNDERSTORM WILL AFFECT LICKING AND NORTHERN FAIRFIELD
COUNTIES THROUGH 945 PM EDT...
AT 859 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
ALEXANDRIA...MOVING SOUTHEAST AT 45 MPH.
WIND GUSTS TO 50 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE
WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...GRANVILLE...
MILLERSPORT...HEBRON...NEWARK...HEATH...BUCKEYE LAKE...FAIRFIELD
BEACH...HARBOR HILLS AND HANOVER.
ALSO...BROWNSVILLE AND GRATIOT ARE NEAR THE PATH OF THIS STRONG
THUNDERSTORM.
LAT...LON 3995 8219 3994 8223 3991 8224 3992 8242
3993 8246 3986 8246 3991 8263 3998 8272
4014 8270 4018 8263 4013 8218
HATZOSLocal storm report, Jul 11, 9:06 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
906 PM EDT MON JUL 11 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL YELLOW SPRINGS 39.80N 83.89W
07/11/2011 E0.75 INCH GREENE OH AMATEUR RADIO
HAIL COVERING THE GROUND
0857 PM TSTM WND GST VANDALIA 39.88N 84.19W
07/11/2011 E60.00 MPH MONTGOMERY OH TRAINED SPOTTER
0857 PM FLASH FLOOD VANDALIA 39.88N 84.19W
07/11/2011 MONTGOMERY OH TRAINED SPOTTER
WATER RUSHING OVER ROADS
0859 PM HAIL NEW MADISON 39.97N 84.71W
07/11/2011 E0.88 INCH DARKE OH COUNTY OFFICIAL
PENNY TO NICKEL HAIL
&&The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:01 PM EDT | Areal Flood Advisory | ILN | Darke, Miami, Shelby | 3 hr |
| Jul 11, 8:04 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Preble | 41 min |
| Jul 11, 8:26 PM EDT | Special Weather Statement | ILN | Delaware, Licking | 34 min |
| Jul 11, 8:38 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene, Miami, Montgomery, Warren | 52 min |
| Jul 11, 8:47 PM EDT | Areal Flood Advisory | ILN | Clark, Darke, Greene, Miami, Montgomery, Preble | 3 hr |
| Jul 11, 8:48 PM EDT | Areal Flood Advisory | ILN | Licking | 2 hr |
| Jul 11, 8:51 PM EDT | Severe Thunderstorm Warning | ILN | Darke, Miami, Montgomery, Preble | 39 min |
| Jul 11, 9:03 PM EDT | Special Weather Statement | ILN | Licking | 42 min |
| Jul 11, 9:07 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Fayette, Greene, Highland, Ross, Warren | 38 min |
| Jul 11, 9:15 PM EDT | Severe Thunderstorm Warning | ILN | Licking | 21 min |
| Jul 11, 9:19 PM EDT | Areal Flood Advisory | ILN | Clinton, Fayette, Greene, Highland, Madison, Montgomery and 2 more | 3 hr |
| Jul 11, 9:31 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery, Warren | 44 min |
| Jul 11, 9:31 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway, Ross | 44 min |
| Jul 11, 9:39 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Highland, Pike, Ross | 51 min |
| Jul 11, 9:47 PM EDT | Areal Flood Advisory | ILN | Adams, Fayette, Highland, Pickaway, Pike, Ross | 3 hr |
| Jul 11, 10:07 PM EDT | Special Weather Statement | ILN | Pike, Ross | 38 min |
| Jul 11, 10:07 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Montgomery, Preble, Warren | 53 min |
| Jul 11, 10:13 PM EDT | Special Weather Statement | ILN | Adams, Scioto | 62 min |
| Jul 11, 10:18 PM EDT | Severe Thunderstorm Warning | ILN | Clinton, Highland | 42 min |
| Jul 11, 10:20 PM EDT | Areal Flood Advisory | ILN | Hocking, Pickaway, Ross | 2 hr |
| Jul 11, 10:39 PM EDT | Special Weather Statement | ILN | Highland | 36 min |
| Jul 11, 10:41 PM EDT | Areal Flood Advisory | ILN | Adams, Pike, Scioto | 3 hr |
| Jul 11, 10:53 PM EDT | Special Weather Statement | ILN | Brown | 37 min |
| Jul 11, 11:15 PM EDT | Special Weather Statement | ILN | Adams, Brown | 30 min |
| Jul 11, 11:35 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown, Scioto | 40 min |
| Jul 11, 11:43 PM EDT | Areal Flood Advisory | ILN | Adams, Brown | 2 hr |
| Jul 12, 5:09 AM EDT | Special Weather Statement | ILN | Hocking | 36 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2011Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.